MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ZEVO ANTERIOR CERVICAL PLATE SYSTEM

WARSAW ORTHOPEDICS ZEVO ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 3001015
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date in the month of (b)(6) 2019, post-op, the locking mechanism was noticed to be not covering all the screws; and one of the 13mm screws had backed out.Upon explantation, it was seen that the locking mechanism did not sit flush against the plate.There was a single locking mechanism on the 15mm plate.The plate was completely explanted.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual, optical and microscopic examination of the implant revealed the cap has been bent and witness marks on the outer tabs of the plate cap are consistent with attempting to lock and unlock the plate.Functional evaluation of the locking cap found the cap was not able to be positioned over the bone screw holes.The bone matter appears to be wedged under the cap keeping it from locking and unlocking.Root cause of faulty plate is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEVO ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9581922
Report Number1030489-2020-00057
Device Sequence Number13619956
Product Code KWQ
UDI-Device Identifier00643169329829
UDI-Public00643169329829
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3001015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR